Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke



Publications [#244044] of Michael C. Reed

Papers Published

  1. Blum, JJ; Carr, DD; Reed, MC, Theoretical analysis of lipid transport in sciatic nerve., Biochimica Et Biophysica Acta, vol. 1125 no. 3 (May, 1992), pp. 313-320, ISSN 0006-3002 [1596520]
    (last updated on 2018/09/25)

    We modify our previous mathematical model of axonal transport to analyze data on the fast transport of lipids in rat sciatic nerve given in Toews et al. (J. Neurochem. 40, 555-562 (1983)). The theoretical model accounts well for the shapes of the profiles of phosphatidylcholine, phosphatidylethanolamine, cholesterol and diphosphatidylglycerol. The parameters obtained support the qualitative conclusions of Toews et al. and provide quantitative estimates of the underlying processes, e.g., rates of vesicle and mitochondria translocation, rate constants for association and dissociation between vesicles, kinesin and microtubules, rates of deposition and rates of loss of each class of lipid from the nerve by leakage or via removal by the retrograde transport system. The analysis suggests that two classes of vesicles moving at different speeds may be involved in the transport of phosphatidylcholine and phosphatidylethanolamine.
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320